Alert archive / Maryland / Tornado Warnings in 2009
Tornado Warning 23, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 20, 2009, 7:08 PM EDT for Worcester County, Maryland. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2009, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 20, 2009, 7:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Worcester County, MD
The radar
The Dover AFB radar (KDOX), 63 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:05 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 202308
TORAKQ
MDC047-202330-
/O.NEW.KAKQ.TO.W.0023.090620T2308Z-090620T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT SAT JUN 20 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL WORCESTER COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 730 PM EDT
* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SNUG
HARBOR...MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
OCEAN CITY...OCEAN CITY MUNICIPAL AIRPORT AND IRONSHIRE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.
&&
LAT...LON 3831 7509 3826 7511 3823 7513 3827 7525
3839 7517 3837 7510 3836 7510 3836 7508
3836 7506 3833 7507
TIME...MOT...LOC 2308Z 298DEG 30KT 3830 7509
$$
SMF2 follow-up statements
000
WWUS51 KAKQ 202311
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 PM EDT SAT JUN 20 2009
MDC047-202330-
/O.CON.KAKQ.TO.W.0023.000000T0000Z-090620T2330Z/
WORCESTER MD-
711 PM EDT SAT JUN 20 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EAST
CENTRAL WORCESTER COUNTY...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OCEAN CITY
MUNICIPAL AIRPORT...OR NEAR SNUG HARBOR...MOVING SOUTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.
&&
LAT...LON 3824 7513 3826 7518 3833 7514 3834 7513
3834 7509 3833 7508 3833 7507 3831 7509
3826 7511
TIME...MOT...LOC 2312Z 298DEG 30KT 3828 7505
$$
SMF000
WWUS51 KAKQ 202321
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT SAT JUN 20 2009
MDC047-202332-
/O.EXP.KAKQ.TO.W.0023.000000T0000Z-090620T2330Z/
WORCESTER MD-
721 PM EDT SAT JUN 20 2009
...THE TORNADO WARNING FOR EAST CENTRAL WORCESTER COUNTY WILL EXPIRE
AT 730 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR SOUTHEAST MARYLAND AND EASTERN VIRGINIA.
LAT...LON 3824 7513 3826 7518 3833 7514 3834 7513
3834 7509 3833 7508 3833 7507 3831 7509
3826 7511
TIME...MOT...LOC 2322Z 298DEG 30KT 3824 7496
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 20, 6:26 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 20, 6:26 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT SAT JUN 20 2009
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT. THE LOW WILL THEN STALL OFF THE NORTHERN MID
ATLANTIC COAST SUNDAY THROUGH WEDNESDAY...WHILE HIGH PRESSURE
BUILDS NORTHWARD FROM THE GULF COAST STATES UP TO THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HAVE DELETED THE MAJORITY OF OUR COUNTIES/CITIES FROM TORNADO
WATCH 486...EXCEPT FOR THE LWR MD/VA ERN SHORE AND NRN TWO COASTAL
WATERS. WATCH REMAINS IN EFFECT FOR THOSE AREAS UNTIL 8 PM EDT.
A TROUGH OF LOW PRESSURE IS CURRENTLY MOVING THROUGH FAR ERN
PORTIONS OF OUR FA...PROVIDING A FOCUS/LIFT FOR CONTINUED
CONVECTIVE DEVELOPMENT OVER THOSE ERN ZONES. STRONG SFC HEATING
UNDER STRENGTHENING SW FLOW (AT THE SFC) WARMED TEMPS WELL INTO
THE 90S THIS AFTN FOR MANY AREAS (EXCEPT OVER THE ERN SHORE WHERE
CLOUDS/PRECIP KEPT TEMPS ONLY IN THE MID 70S TO LWR 80S). ALSO
STILL HAVE PLENTIFUL LLVL MOISTURE IN PLACE OVER THE E WITH
DEWPOINTS STILL IN THE 70S THERE...ALTHO DEWPOINTS ARE NOW DROPPING
INTO THE LWR 60S IN THE PIEDMONT BEHIND THE TROF. CONVECTION THREAT
SHOULD CONTINUE TO DIMINISH THROUGH SUNSET AS THE TROF CONTINUES
TO THE E (EVENTUALLY OFFSHORE) AND WITH THE LOSS OF DAYTIME HEATING.
MEANWHILE...LOW PRES LOCATED OVER PA/NY WILL MOVE OFFSHORE LATER
TONIGHT...PUSHING A TRAILING COLD FRONT (CURRENTLY LOCATED BACK
FURTHER TO OUR WEST OVER THE BLUE RIDGE MTNS) THROUGH OUR AREA.
POPS WILL DECREASE DRAMATICALLY AFTER MIDNIGHT ONCE THE FRONT
MOVES BY...WITH ONLY SLIGHT CHANCE (20%) FOR THE LWR MD/VA ERN
SHORE BY THEN...AND DRY ELSEWHERE.
LOW TEMPS WILL BOTTOM OUT IN THE UPR 60S TO LWR 70S WITH LINGERING
CLOUDS/LLVL MOISTURE IN PLACE...AND CONTINUED SW/W FLOW AT NIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE LOW WILL BE JUST OFFSHORE OF NY/NJ BY EARLY SUN MORNING...THEN
WILL SPIN/SIT E OF THE DELMARVA COAST THROUGH AT LEAST TUE.
GFS/NAM/ECMWF ALL GENERALLY AGREE ON THIS LOW REMAINING OFF THE
COAST THROUGH THEN...ALTHO POPS WILL DEPEND ON JUST HOW CLOSE THE
OUTER FRINGES OF THE LOW GET TO THE COAST. WILL CARRY 20-30% POPS
ALONG THE IMMEDIATE COAST EACH DAY...DRY INLAND. N/NE FLOW WILL
SET UP AROUND THE PERSISTENT LOW...WHICH WILL USHER IN COOLER HIGH
TEMPS AS WELL AS DRIER AIR. SUN HIGH TEMPS WILL RANGE FROM 85 TO 90
FOR VA...WITH 80 TO 85 FOR THE LWR MD/VA ERN SHORE. MON AND TUE
HIGH TEMPS WILL BE 80 TO 85 FOR INLAND LOCATIONS...UPR 70S AT THE
BEACHES. LOW TEMPS EACH NIGHT/MORNING WILL RANGE FROM THE LWR 60S
N TO NEAR 70 S/SE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNUSUAL WX PTRN CONTS FOR LATE JUNE AS MODELS SHOW WAVES OF MSTR
ROTATING S ARND OCEAN LOW SPINNING OFF THE NE COAST. THIS SYSTM
BEGINS TO LIFT OUT TO THE NE WED. BEST CHC FOR POPS WILL BE ALONG
CSTL SCTNS TUE NITE AND WED. LOWS IN THE 60S. HIGHS WED IN THE
80S...HOLDG NR 80 ALONG THE COAST DUE TO MORE CLDS AND CHC POPS.
WEAK HIGH PRS BUILDS INTO RGN THU INTO ERLY FRI. ONLY SLGHT CHC
DIURNAL POPS THU ACROSS WRN PIEDMONT FOR ANY CONVECTION THAT MAY
DRIFT E THAT DVLPS ALONG LEE TROF. BETTER CHC FOR POPS FRI AFTRN
AND EVE AS NXT CDFRNT APPRCHS RGN. THIS BNDRY MOVES INTO RGN FRI
NITE WITH MODELS THEN DIVERGING ON JUST WHERE IT GOES NXT WKEND.
WILL CONT TO CARRY LOW CHC POPS INTO SAT. HIGHS THU & FRI 85-90.
M80S SAT.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDS FROM RIC SOUTHWARD THIS AFTERNOON. LOCAL LIFR/IFR
CONDS ALONG THE EASTERN SHORE AS AN AREA OF SHRAS/TSTMS MOVES
THROUGH. SCTD SHWRS/TSTMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTN AND EARLY EVENING...HIGHEST CHANCES REMAINING NORTH. WSW TO W WINDS
WITH GUSTS 20-25 KT WILL CONTINUE INTO EARLY EVENING THEN DIMINISH
BY SUNSET. EXPECT MVFR VIS NEAR SBY AS PATCHY FOG DEVELOPS EARLY
SUN MORNING. WINDS PICK BACK UP AGAIN AROUND 12Z SUN WITH MORE OF
A NW COMPONENT AS A LOW MOVING OFF THE NJ/NY COAST BEGINS TO
GRADUALLY DEEPEN.
VFR CONDITIONS EXPECTED THROUGH WED. HIGH PRESSURE OVER THE SOUTH
CENTRAL US WILL HELP TO KEEP PRECIP CHANCES TO A MINIMUM THROUGH
THE MIDDLE OF THE WEEK. CHANCES OF PRECIP INCREASE A LITTLE BY THE
END OF A WEEK AS A FRONT APPROACHES FROM THE NW.
&&
.MARINE...
UNUSUAL WX PTRN FOR ERLY SUMMER (MORE LIKE ERLY SPRING). LOW PRS
DEEPENS AS IT TRACKS E AND OFF THE LONG ISLAND COAST BY SUN. THIS
SYSTM STALLS...THEN RETROGRADES W AND MEANDERS ARND THE AREA THRU
TUE NITE B4 LIFG NE AND AWAY FROM RGN WED. UPSHOT WILL BE AN XTNDD
PRD OF SCA HEADLINES AS NRLY FLOW CONTS THRU MID WEEK. DATA EVEN
SUGGESTS PTNTL FOR GALE FORCE WNDS SUN AND SUN NITE ACROSS MD CSTL
WTRS...BUT AFTR COORD WITH NEIGHBORING OFFICES...CONFIDENCE NOT HIGH
ENUF ATTM TO HOIST GALE WRNGS. WILL CAP GUSTS AT 30 KTS FOR NOW &
LET LATER SHIFTS ADJUST AS NECESSARY.
XTNDD SCA HEADLINES THRU MON AS WNDS AND SEAS WILL BE SLOW TO DMNSH
UNTIL LOW PULLS FRTHR AWAY FROM COAST.
&&
.TIDES/COASTAL FLOODING...
WHILE TIDAL ANOMALIES ARE CURRENTLY ONLY 0.5 TO 1 FT ABOVE
NORMAL...THE ASTRONOMICAL TIDES WILL INCREASE OVER THE NEXT 24 TO
48 HOURS. SW/OFFSHORE FLOW TODAY WILL BECOME NW/OFFSHORE ON
SUNDAY...SO IT DOES NOT LOOK LIKE THERE WILL BE ANY FLOODING
ISSUES (EVEN GIVEN THE INCREASING ASTRONOMICAL FACTOR) ON SUNDAY.
BY MONDAY AND TUESDAY...FLOW TURNS N OR NNE SO THE SOUTHERN CHES
BAY AND COASTAL AREAS FROM VA BEACH SOUTH TO THE NC ZONES WILL
LIKELY SEE ANOMALIES INCREASING TO GREATER THAN 1 FT ABOVE NORMAL.
WILL NEED TO CONTINUE TO MONITOR CLOSELY AS WE GET CLOSER TO MONDAY.
&&
.CLIMATE...
A VERY WARM DAY TODAY...BUT AS OF 3 PM EDT...NO RECORD HIGH TEMPS
HAVE OCCURRED (AND NONE ARE EXPECTED). RECORD HIGH TEMPS FOR SELECTED
SITES ARE LISTED BELOW.
RIC...98 DEGREES IN 1933
ORF...99 DEGREES IN 1881
SBY...95 DEGREES IN 1924
ECG...102 DEGREES IN 1939
&&
.EQUIPMENT...
WIND SPEED AND DIRECTION DATA HAS BEEN RESTORED AT BUOY 44009 (20
NM E OF FENWICK ISLAND DE). FOR THE LATEST OBSERVATIONAL DATA GO
TO THE NDBC SITE AT...WWW.NDBC.NOAA.GOV
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ632.
SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 PM EDT MONDAY FOR
ANZ633-656-658.
SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 PM EDT MONDAY FOR
ANZ630-631-650-652-654.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...BKH
AVIATION...AM
MARINE...BKH
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jun 20, 6:01 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 601 PM EDT SAT JUN 20 2009 NCZ017-102-VAZ098-212215- INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- 601 PM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THERE IS A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ650-652-654-212215- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 601 PM EDT SAT JUN 20 2009 ...TORNADO WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ633-656-658-212215- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 601 PM EDT SAT JUN 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630-631-212215- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 601 PM EDT SAT JUN 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>016-030>032-VAZ048-049-060>097-212215- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 601 PM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>025-VAZ099-100-212215- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 601 PM EDT SAT JUN 20 2009 ...TORNADO WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ632-212215- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 601 PM EDT SAT JUN 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LEWITSKY
In the hours before
Local storm report, Jun 20, 3:47 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG COLONIAL BEACH 38.25N 76.97W
06/20/2009 WESTMORELAND VA LAW ENFORCEMENT
REPORT OF POLE DOWN AND BIG TREE DOWN.
&&
MCLAURINSpecial weather statement, Jun 20, 4:14 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 414 PM EDT SAT JUN 20 2009 VAZ074>078-202115- ESSEX VA-LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 414 PM EDT SAT JUN 20 2009 ...SCATTERED THUNDERSTORMS CURRENTLY MOVING ACROSS THE NORTHERN NECK OF VIRGINIA... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF MONTROSS...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KREMLIN AT 420 PM EDT...OLDHAMS AT 425 PM EDT...GIBEON AT 430 PM EDT...KINSALE AT 435 PM EDT...CALLAO AT 440 PM EDT...LOTTSBURG AT 445 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
Special weather statement, Jun 20, 4:15 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 415 PM EDT SAT JUN 20 2009 MDZ021-023-024-VAZ099-202115- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD- 415 PM EDT SAT JUN 20 2009 ...ADDITIONAL THUNDERSTORMS APPROACHING THE EASTERN SHORE... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF CRISFIELD TO 35 MILES WEST OF CRISFIELD...OR FROM 17 MILES SOUTHEAST OF LEXINGTON PARK TO 5 MILES EAST OF ROBLEY...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CRISFIELD AROUND 450 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Local storm report, Jun 20, 5:12 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 WNW HADENSVILLE 37.85N 78.07W
06/19/2009 GOOCHLAND VA PUBLIC
6-8 LARGE TREES DOWN...PROPANE TANKS PICKED UP
0745 PM TSTM WND DMG 4 WNW HADENSVILLE 37.85N 78.07W
06/19/2009 GOOCHLAND VA PUBLIC
THREECHOPT RD...6-8 LARGE TREES DOWN...PICKED UP PROPANE
TANK
0750 PM TSTM WND DMG GOOCHLAND 37.68N 77.89W
06/19/2009 GOOCHLAND VA NWS STORM SURVEY
SEVERAL TREES DOWN ON COUNTRY LINE RD DUE TO STRAIGHT
LINE WINDS.
0750 PM HAIL 2 W HADENSVILLE 37.83N 78.04W
06/19/2009 E0.75 INCH GOOCHLAND VA PUBLIC
0750 PM TSTM WND DMG 2 W HADENSVILLE 37.83N 78.04W
06/19/2009 GOOCHLAND VA PUBLIC
DAMAGE TO SIDING FROM FALLING TREES.
0811 PM TSTM WND DMG 5 WNW POWHATAN 37.57N 78.00W
06/19/2009 POWHATAN VA EMERGENCY MNGR
TREE DOWN ALONG ANDERSON HWY JUST E OF RIDGE RD
0813 PM TSTM WND DMG 6 W POWHATAN 37.54N 78.03W
06/19/2009 POWHATAN VA EMERGENCY MNGR
NUMEROUS TREES DOWN JUST S OF RTE 60 BETWEEN RIDGE AND
OLD TAVERN ROADS
0815 PM TSTM WND DMG 7 WNW POWHATAN 37.58N 78.04W
06/19/2009 POWHATAN VA PUBLIC
LARGE TREE DOWN ON SWANN RD ABOUT 2 MI N OF RTE 60
0815 PM TSTM WND DMG 6 WNW POWHATAN 37.58N 78.02W
06/19/2009 POWHATAN VA EMERGENCY MNGR
TREES DOWN ALONG ANDERSON HWY JUST E OF OLD TAVERN RD
0840 PM TSTM WND DMG RODOPHIL 37.37N 78.16W
06/19/2009 AMELIA VA EMERGENCY MNGR
TREES DOWN NEAR GENITO AND JOHNSON RD
0840 PM TSTM WND DMG 1 NW TRUXILLO 37.38N 78.05W
06/19/2009 AMELIA VA EMERGENCY MNGR
TREES DOWN NEAR CLEMENTOWN AND ROCKY FORD ROADS
0915 PM TSTM WND DMG CARTERSVILLE 37.66N 78.10W
06/19/2009 CUMBERLAND VA EMERGENCY MNGR
SEVERAL TREES DOWN NEAR CARTERSVILLE.
1025 PM TSTM WND DMG RICE 37.27N 78.29W
06/19/2009 PRINCE EDWARD VA LAW ENFORCEMENT
TREES DOWN IN THE CITY OF RICE.
&&
LEWITSKYSpecial weather statement, Jun 20, 5:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 551 PM EDT SAT JUN 20 2009 VAZ100-202245- NORTHAMPTON VA- 551 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHAMPTON COUNTY... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF NORTHAMPTON COUNTY...OR ABOUT 13 MILES WEST OF EXMORE...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SILVER BEACH AND...SMITH BEACH AT 600 PM EDT...FRANKTOWN AT 605 PM EDT...MACHIPONGO AND...BIRDSNEST AT 610 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
Special weather statement, Jun 20, 6:24 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 624 PM EDT SAT JUN 20 2009 MDZ024-025-202330- INLAND WORCESTER MD-MARYLAND BEACHES MD- 624 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS APPROACHING FROM THE NORTH... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF OCEAN CITY TO 20 MILES NORTHWEST OF OCEAN CITY...OR FROM 9 MILES NORTH OF OCEAN CITY TO 9 MILES SOUTH OF GEORGETOWN...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... OCEAN CITY AROUND 650 PM EDT... SNUG HARBOR AROUND 700 PM EDT... ASSATEAGUE NATIONAL REFUGE AROUND 705 PM EDT... WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 25 min |
Nearby
Tornado Warnings in Maryland, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.